| Catalog Number |
20129E |
| Medical Device Problem Code |
Filtration Problem (2941)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that bd alaris extension set was occluded the following information was received by the initial reporter with the following verbatim clogged lipid filter, filter replaced.Please reference medline complaint (b)(4) on all emails.Injuries or adverse event: yes.
Additional Manufacturer Narrative
The customer reported the filter was clotted, and returned one used sample of material 20129e, lot unknown.The set was visually examined for defects and abnormalities.No defects or abnormalities were observed.The set was set up for a bubble test using 10 psi air pressure and submersing the set in water.This confirmed the filter was clogged, and the occlusion was confirmed.This bubble test is suggested by the filter supplier to test if the drugs/medication infused caused issues, or if the filter itself has a problem.The test confirmed that the occlusion was caused by the drugs/medication in the filter.The root cause is confirmed by bubble test to be the end user drugs/medications used.It is to be known that when lipids, tpn, or other nutrients are administered, the set should be swapped every 12 hrs.Check with clinical to determine the recommended time for a given medication when using filtered sets.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
Event or Problem Description
No additional information was provided.